Alert archive / Texas / High Wind Warnings in 2007
High Wind Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Dec 1, 2007, 7:09 AM CST for 6 counties in Texas. It took effect at Dec 1, 2007, 9:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2007, 7:09 AM CST (13:09 UTC)
- In effect from
- Dec 1, 2007, 9:00 AM CST
- Expired
- Dec 1, 2007, 2:57 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 85 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 011309 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 709 AM CST SAT DEC 1 2007 ...STRONG WINDS TODAY WILL IMPACT THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND LOW ROLLING PLAINS... .STRONG AND GUSTY SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA TODAY AS A STORM SYSTEM MOVES INTO THE ROCKIES AND DEEP SURFACE LOW PRESSURE DEVELOPS OVER COLORADO. CLOUD COVER THIS MORNING WILL TEND TO LIMIT THE MIXING OF THE STRONGER WINDS ALOFT TO THE SURFACE. BUT BY MID MORNING...CLEARING SKIES AND THE TIGHT PRESSURE GRADIENT WILL RESULT IN INCREASING WIND SPEEDS. LOCATIONS OVER THE SOUTHWEST PANHANDLE AND NORTHWEST SOUTH PLAINS...WHERE CLOUDS WILL CLEAR EARLIEST...SHOULD EXPERIENCE THE STRONGEST WINDS. TXZ021>023-027>029-012115- /O.UPG.KLUB.WI.Y.0009.071201T1700Z-071202T0000Z/ /O.NEW.KLUB.HW.W.0004.071201T1500Z-071202T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW 709 AM CST SAT DEC 1 2007 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TODAY... BECOMING SUSTAINED AROUND 35 TO 45 MPH BY LATE SATURDAY MORNING AND CONTINUING THROUGH THE AFTERNOON. WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE. THE WINDS WILL DECREASE SLOWLY THROUGH THE EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. HIGH PROFILE VEHICLES CAN BE PARTICULARLY VULNERABLE TO STRONG CROSS WINDS AND THESE MOTORISTS SHOULD USE EXTREME CAUTION WHEN DRIVING ON EAST TO WEST ROADS TODAY. $$ TXZ026-031-032-036>044-012115- /O.EXB.KLUB.WI.Y.0009.071201T1500Z-071202T0000Z/ CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS... PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON... ASPERMONT 709 AM CST SAT DEC 1 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SOUTHERLY WINDS ARE EXPECTED TO INCREASE INTO THE 30 TO 35 MPH RANGE BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON. WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE. THE WINDS WILL DIMINISH SLOWLY THROUGH THE EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ024-025-030-033>035-012115- /O.EXT.KLUB.WI.Y.0009.071201T1500Z-071202T0000Z/ BRISCOE-HALL-FLOYD-COCHRAN-HOCKLEY-LUBBOCK- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH 709 AM CST SAT DEC 1 2007 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SOUTHERLY WINDS ARE EXPECTED TO INCREASE INTO THE 30 TO 35 MPH RANGE BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON. WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE. THE WINDS WILL DIMINISH SLOWLY THROUGH THE EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KLUB 012057 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 257 PM CST SAT DEC 1 2007 ...STRONG WINDS TO CONTINUE ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND LOW ROLLING PLAINS THIS AFTERNOON... .STRONG AND GUSTY SOUTHERLY WINDS HAVE DEVELOPED ACROSS THE AREA TODAY AS A POTENT STORM SYSTEM EMERGES INTO THE CENTRAL HIGH PLAINS AND ASSOCIATED SURFACE LOW HAS DEVELOPED ACROSS COLORADO. MIDDLE AND UPPER LEVEL CLOUD COVER HAS TENDED TO LIMIT MIXING...WITH THE BEST SUBSIDENCE REMAINING OVER NEW MEXICO. STILL..THE STRONG PRESSURE GRADIENT WILL SUPPORT ADVISORY LEVELS ACROSS THE AREA THROUGH THE REMAINDER OF THE AFTERNOON. TXZ021>023-027>029-020000- /O.CAN.KLUB.HW.W.0004.000000T0000Z-071202T0000Z/ /O.EXA.KLUB.WI.Y.0009.000000T0000Z-071202T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW 257 PM CST SAT DEC 1 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 55 MPH WILL BE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. THE WINDS WILL DIMINISH SLOWLY THROUGH THE EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ024>026-030>044-020000- /O.CON.KLUB.WI.Y.0009.000000T0000Z-071202T0000Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY- LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT- STONEWALL- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 257 PM CST SAT DEC 1 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH WILL BE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. THE WINDS WILL DIMINISH SLOWLY THROUGH THE EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Dec 1, 5:59 AM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Dec 1, 5:59 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 559 AM CST SAT DEC 1 2007 .UPDATE... RECENT WEST TEXAS MESONET OBSERVATIONS HAVE SHOWN AN UPWARD TREND IN WIND SPEEDS. THIS COUPLED WITH CURRENT REGIONAL PROFILER/VAD DATA SUGGEST THAT AN EARLIER VALID TIME FOR THE WIND HIGHLIGHTS IS APPROPRIATE...WILL BEGIN ADVISORY/WARNING AT 15Z. WE ARE ALSO MONITORING THE POTENTIAL FOR WIDESPREAD DENSE FOG. SO FAR...SCATTERED SHOWERS AND INCREASING WINDS HAVE LIKELY HELPED TO KEEP DENSE FOG LOCALIZED. IF THE COVERAGE OF 1/4 MILE OR LOWER VISIBILITY INCREASES IN THE NEXT FEW HOURS...A DENSE FOG ADVISORY MAY BE REQUIRED. && .PREV DISCUSSION... /ISSUED 427 AM CST SAT DEC 1 2007/ SHORT TERM... THE UPPER LEVEL LOW/TROUGH WILL CONTINUE TO OPEN AND LIFT QUICKLY TO THE NORTHEAST THIS MORNING FROM CA/AZ THROUGH THE CENTRAL ROCKIES. THIS TRACK WILL RESULT IN ONLY WEAK DPVA/LARGE SCALE ASCENT ACROSS WTX TODAY. HOWEVER...STRONG JET STREAM CONTINUES TO BRING DEEP PACIFIC MOISTURE INTO THE REGION...WHILE STRONG SOUTHERLY LOW LEVEL WINDS /AT 3 AM KLBB VWP SHOWS 50KTS AT 3K FT AGL/ HAVE BROUGHT RICH GULF OF MEXICO MOISTURE BACK INTO THE AREA AS WELL. THE RESULT HAS BEEN STRONG ISENTROPIC LIFT ACROSS THE FA. ONGOING DRIZZLE AND FOG ARE REPORTED AT MOST STATIONS WHILE RADAR INDICATED SEVERAL BANDS OF RAIN SHOWERS MOVING NE ACROSS THE AREA. THESE CONDITIONS SHOULD CONTINUE THROUGH MID-LATE MORNING...BY WHEN A MID/UPR-LVL DRY SLOT BEGINS TO WORK ACROSS THE AREA. THE WEAK LIFT SHOULD KEEP THE ACTIVITY SCATTERED AT BEST AND THE MAJORITY OF THE RAINFALL ON THE LIGHT SIDE. THEN...OUR MAIN WX CONCERN WILL QUICKLY SHIFT TO STRONG WIND. MORNING GUIDANCE CONTINUES TO INDICATE THAT IMPRESSIVELY STRONG MID TO UPR LEVEL WIND FIELDS ASSOCIATED WITH A STRONG HEIGHT GRADIENT WILL MOVE OVER THE AREA. IN ADDITION...THE HEIGHT FALLS WITH THE INCOMING TROUGH WILL INDUCE STRONG CYCLOGENESIS ACROSS EASTERN COLORADO AND A TIGHT PRESSURE GRADIENT ACROSS OUR AREA. CLOUD COVER MAY INHIBIT MIXING DOWN OF STRONGER WINDS FOR MUCH OF THE MORNING /ALTHOUGH LOCAL MIXING BY STRONGER SHOWERS MAY STILL OCCUR/...HOWEVER GUIDANCE INDICATES THAT THERE WILL BE A SHARP LINE OF CLEARING QUICKLY WORKING ACROSS THE AREA FROM NW TO SE FROM MIDDAY THROUGH THE AFTN HRS. FCST SOUNDINGS INDICATE THAT IT MAY BE A BIT CLOSE OF A CALL WHETHER OR NOT WE WILL GET SUFFICIENT TIME/HEATING FOR DEEP MIXING...HOWEVER CONSIDERING HOW STRONG THE WIND WILL BE AT THE 800-700MB LEVEL...WE SHOULD HAVE NO PROBLEM GINNING UP ADVISORY STRENGTH WINDS /31-39 MPH/ FOR SEVERAL HRS ACROSS THE AREA. THERE IS A CONCERN FOR EVEN STRONGER WINDS ACROSS THE EXTREME SRN PANHANDLE AND NRN SOUTH PLAINS GIVING THE CLOSE PROXIMITY TO THE JET CORE AND THE DEEPER MIXING EXPECT TO OCCUR IN THAT REGION. DECIDED TO UPGRADE THE ADVISORY TO A HIGH WIND WARNING IN THIS AREA AS A PERIOD OF SUSTAINED WINDS AOA 40 MPH LOOK LIKELY THIS AFTERNOON AND EXPAND THE WIND ADVISORY TO COVER THE REMAINDER OF THE FA. NOT CERTAIN HOW MUCH BLOWING DUST WILL DEVELOP GIVEN RELATIVELY LIMITED MIXING AND LOW-LEVEL MOISTURE/WET SOIL...AND THE SOUTHERLY WINDS NOT FAVORING ADVECTION FROM THE NM SOURCE REGIONS. BUT CAN NOT RULE IT OUT EITHER...ESPECIALLY NEAR ANY OPEN FIELDS. DEEPER MOISTURE WILL LINGER ACROSS THE EASTERN ZONES THROUGH THE AFTERNOON BEFORE THE DRY SLOT/PRE-FRONTAL TROUGH/ WORKS THROUGH. THUS CHANCE OF PRECIP SHOULD CONTINUE THERE...SLIGHTLY NEGATIVE FCST LI/S IN THIS AREA INDICATE A CHANCE FOR THUNDER. TEMPERATURES TODAY ARE PROBLEMATIC GIVEN ALL THATS GOING ON. GUIDANCE STILL SEEMS TO BE ON THE HIGH SIDE...SHOWING MID 70S ACROSS MUCH OF THE ROLLING PLAINS WHERE CLOUD COVER SHOULD HANG ON THE LONGEST. CONTINUED TO UNDERCUT MOS BY A FEW DEGREES. IT WILL BE COOLER TONIGHT ON THE CAPROCK WITH DRIER AIR MOVING IN AND CLEARING SKIES...BUT ELEVATED WINDS WILL KEEP TEMPS FROM DROPPING VERY FAR. THANKS FOR COORDINATION SURROUNDING OFFICES. LONG TERM... WESTERLY WINDS WILL BE A LINGERING CONCERN THROUGH EARLY SUNDAY AFTERNOON...AS THE SHORTWAVE TROUGH AXIS TRANSLATES EASTWARD OVER THE SOUTHERN PLAINS AND SUBSIDENCE/MID LEVEL WIND MAXIMA REMAIN OVER THE AREA. SOLUTIONS SUGGEST THAT LOW LEVEL MOISTURE WILL HAVE BEEN SCOURED OUT OF THE AREA AND THAT DEWPOINTS IN THE TEENS WILL ADVECT EASTWARD IN THE DOWNSLOPING WINDS. WIND SPEEDS SHOULD GRADUALLY DIMINISH THROUGH THE DAY AS SAID FEATURES PROPAGATE FURTHER EAST AWAY FROM THE AREA...AND AS A WEAK CANADIAN FRONT WILL PUSH INTO THE NORTHERN ZONES SUNDAY AFTERNOON...ALLEVIATING MSLP GRADIENTS AND DECREASING THE DEPTH OF PBL MIXING. THE STRONGEST WINDS MAY BE LARGELY OUT OF PHASE WITH MAX HEATING/MINIMUM HUMIDITY. HOWEVER... BOTH THE POSSIBLE NEED FOR WIND/FIRE WEATHER HEADLINES WILL BE MONITORED. THE INFLUENCE OF SUNDAY/S FROPA WILL BE SHORT LIVED AS THE SURFACE HIGH QUICKLY TRANSLATES EAST OVER THE ARKLATEX REGION AND RETURN SOUTHERLY WIND IS ESTABLISHED MONDAY. HEIGHTS WILL THEN BUILD OVER THE WESTERN U.S. THROUGH THE FIRST HALF OF THE WORK WEEK... AND WEATHER CONDITIONS WILL BE BENIGN. A SHARP SHORTWAVE TROUGH WILL PROPAGATE THROUGH NORTHWESTERLY FLOW ALOFT OVER THE GREAT LAKES REGION WEDNESDAY...AND WILL PROMOTE A SURGE OF CANADIAN AIR SOUTHWARD INTO THE CENTRAL CONUS. IT STILL APPEARS THAT THE BRUNT OF THE COLD AIR WILL BE SHUNTED EAST OF THE SOUTHERN PLAINS... HOWEVER THE PERIPHERY OF THIS AIRMASS WILL BACKDOOR INTO THE AREA LATE WEDNESDAY/EARLY THURSDAY. MEANWHILE THE WESTERN U.S. RIDGE WILL BE FLATTENING TOWARD NEAR ZONAL FLOW...AND WITH INCREASED LEE TROUGHING...RETURN FLOW WILL BE QUICKLY RE-ESTABLISHED. ALTHOUGH SOME MOISTENING ALOFT IS NOTED NEAR THE END OF THE PERIOD...BUT FORCING/ ASCENT APPEARS LARGELY ABSENT. WILL MAINTAIN THE CURRENT DRY FORECAST. AVIATION... PREDOMINATELY LIFR CONDITIONS WILL CONTINUE AT KLBB AND KCDS TERMINAL THROUGH ABOUT 14-15Z. VSBYS AND CEILINGS WILL SLOWLY IMPROVE THROUGH THE MID-LATE MORNING HOURS. HOWEVER...BY 17-18Z...STRONG SOUTH-SOUTHWESTERLY WINDS WILL DEVELOP... PARTICULARLY AT KLBB. SUSTAINED WIND SPEEDS MAY APPROACH 30 KTS EARLY THIS AFTN...REQUIRING AN AWW...BUT CONFIDENCE IS LOW AT THIS TIME DUE TO UNCERTAINTY IN THE TIMING OF CLOUD COVER EROSION. A CHANCE OF TSTMS AND ASSOCIATED MVFR CONDITIONS WILL EXIST AT KCDS THROUGH THE AFTN HRS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 68 39 59 25 64 / 40 10 0 0 0 TULIA 68 46 59 24 64 / 40 10 0 0 0 PLAINVIEW 67 45 59 25 63 / 50 10 0 0 0 LEVELLAND 68 46 62 28 65 / 50 10 0 0 0 LUBBOCK 69 49 63 28 65 / 50 10 0 0 0 DENVER CITY 69 48 63 29 64 / 50 10 0 0 0 BROWNFIELD 69 49 62 29 64 / 50 10 0 0 0 CHILDRESS 71 53 64 32 62 / 40 10 0 0 0 SPUR 71 52 66 29 66 / 50 10 0 0 0 ASPERMONT 72 57 67 32 66 / 50 20 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ024>026-030>044. HIGH WIND WARNING FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>023-027>029. && 33/20
Hazardous weather outlook, Dec 1, 4:51 AM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 451 AM CST SAT DEC 1 2007 TXZ021>044-021100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 451 AM CST SAT DEC 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NON PRECIPITATION FOG MAY BECOME LOCALLY DENSE THIS MORNING...WITH VISIBILITIES AS LOW AS ONE QUARTER OF A MILE. SOUTH TO SOUTHWESTERLY WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE WITH GUSTS AS HIGH AS 60 MPH OVER THE EXTREME SOUTHWESTERN PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS THIS AFTERNOON. VERY WINDY CONDITIONS WILL ALSO AFFECT THE REMAINDER OF THE OUTLOOK AREA...WHERE SUSTAINED SPEEDS BETWEEN 25 AND 35 MPH WILL BE POSSIBLE WITH GUSTS UP TO 50 MPH. LOCALIZED AREAS OF BLOWING DUST MAY ALSO LIMIT VISIBILITIES. HIGH WIND WARNINGS AND WIND ADVISORIES ARE IN AFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY WINDY CONDITIONS MAY PERSIST UNTIL MIDDAY SUNDAY... ESPECIALLY FOR AREAS ALONG AND EAST OF THE INTERSTATE 27/HIGHWAY 87 CORRIDOR. WITH DRY AIR FILTERING IN THROUGH THE DAY...CRITICAL FIRE WEATHER CONDITIONS MAY BE BRIEFLY EXPERIENCED IN A FEW LOCATIONS. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER LOCAL OFFICIALS ARE URGED TO RELAY REPORTS OF HIGH WINDS AND WEATHER IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK.
In the hours before
Special weather statement, Dec 1, 6:18 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 618 AM CST SAT DEC 1 2007 TXZ021>036-011830- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS 618 AM CST SAT DEC 1 2007 ...LOCALLY DENSE FOG WILL AFFECT PORTIONS OF THE AREA EARLY SATURDAY MORNING... EARLY SATURDAY MORNING...THICK FOG HAS DEVELOPED ACROSS MUCH OF THE REGION. AREAS GENERALLY NORTH OF A LINE FROM PLAINS TO SPUR WILL EXPERIENCE BRIEF PERIODS OF VISIBILITIES DROPPING BELOW ONE QUARTER MILE...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. IF DRIVING IN AREAS OF THICK FOG...SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN VEHICLES AHEAD OF YOU. CONDITIONS WILL IMPROVE FROM SOUTH TO NORTH BY MID MORNING.
Nearby
High Wind Warnings in Texas, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.